MAUDE Adverse Event Report: LIVANOVA USA, INC. LEAD MODEL 302

LIVANOVA USA, INC. LEAD MODEL 302
Model Number 302-30
Medical Device Problem Code High impedance (1291)
Health Effect - Clinical Codes Pain (1994); Seizures (2063); No Code Available (3191)
Date of Event 06/02/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the neurologist that the patient had a fall where they hit their husband's shoulder with her vns generator.It was reported that the patient's generator became dislodged.The patient experienced immediate chest pain and less severe pain in her left neck.It was stated that vns was malfunctioning.The patient generator showed high impedance of >10000 ohms.Xrays were taken to evaluate for a lead fracture.It was stated that xrays were performed and no lead fractures were observed.It was reported that patient had battery replacement occur.It was reported that the patient did not have their lead replaced.When patient woke up, the patient was no longer feeling the pain.No additional relevant information has been received to date.
 
Event or Problem Description
Clinic notes for the patient were received and reviewed in which it was noted that even after the battery replacement, the impedance was seen to be within normal limits; however, is now being seen again with low output current delivered.The patient had developed high impedance after sustaining an injury last year.The patient reported that they are unable to feel their magnet stimulation when they swipe it.Information was also received that the patient is having an increasing in seizures.The patient was taken back to surgery and lead was replaced.The explanted lead was discarded by the hospital, therefore not available for product return.Generator analysis was performed on the returned generator that was explanted initially.Various electrical loads were attached to the pulse generator and results of diagnostic tests demonstrate that accurate resistance measurements were obtained in all instances.Proper functionality of the pulse generator in its ability to provide appropriate programmed output currents was verified.The septum was not cored, thus eliminating the possibility of a potential unintended electrical current path through body fluids.Generator output was monitored and no signs of variation in the output signal were observed.No additional relevant information has been received to date.

Brand Name
LEAD MODEL 302
Common Device Name
LEAD
Manufacturer (Section D)
LIVANOVA USA, INC.
100 cyberonics blvd
houston TX 77058
MDR Report Key10235602
Report Number1644487-2020-00903
Device Sequence Number584386
Product Code LYJ
UDI-Device Identifier05425025750108
UDI-Public05425025750108
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2013
Device Model Number302-30
Device Lot Number201124
Was Device Available for Evaluation? No
Event Location Other
Initial Date Received by Manufacturer 06/11/2020
Supplement Date Received by Manufacturer07/16/2020
Initial Report FDA Received Date07/06/2020
Supplement Report FDA Received Date08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR